# SDR 2010FA0000513

- Difficulty date: May 27, 2010
- Submitted: May 27, 2010
- Operation: General aviation
- Aircraft: N182VM
- Make and model: Cessna 182T
- Aircraft serial: 18281005
- Aircraft time: 755 hours
- Engine: Lyc IO540AB1A5
- Engine time: 755 hours
- Propeller: Mcauly B3D36C431
- System (JASC): 7414 · Magneto/Distributor
- Part: Brushes
- Part number: M3215
- Condition: Worn
- Location: Magneto Distribu
- Part time: 755 hours
- Component: Magneto, Slick, 6351
- Component part number: 6351
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON DISASSEMBLY OF THE RT MAGNETO FOR RECOMMENDED 500 HR. MAGNETO INSPECTION, FOUND THE DISTRIBUTOR BRUSH BADLY WORN. WEAR IS EXACTLY AS DESCRIBED IN SB3-08A FIG 1, ALTHOUGH MORE EXTREME. THIS MAGNETO SN AND MFG DATE ARE WELL OUTSIDE OF THE AFFECTED APPLICABILITY RANGE AS LISTED BY THE SB AND THE INSTALLED BRUSH HAD NEVER BEEN REPLACED SINCE MFG, ALTHOUGH IT HAD BEEN INSPECTED AT THE LAST 500 HR. MAGNETO INSPECTION, 469.6 HRS. AGO WITH NO DEFECTS NOTED. THE OTHER MAGNETO ON THIS SAME ENGINE EXIBITED MORE EXTREME WEAR SIGNS AND WAS ALSO UNAFFECTED ACCORDING TO THE SB. THE MFG HAS PREVIOUSLY BEEN CONTACTED IN REGARDS TO ABNORMAL BRUSH WEAR IN OTHER MAGNETOS OUTSIDE THE SB AFFECTIVITY RANGE, AND APPARENTLY IS NOT CONCERNED.
